Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 97, NWS Green Bay, WI

July 22, 2006Marinette County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 22, 2006, 1:30 PM CDT for Marinette County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2006, 1:30 PM CDT (18:30 UTC)
Expired
Jul 22, 2006, 2:01 PM CDT
In force
31 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Marinette County, WI

The radar

The Green Bay radar (KGRB), 73 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
359 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 221830
SVRGRB
WIC075-221900-
/O.NEW.KGRB.SV.W.0097.060722T1830Z-060722T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
130 PM CDT SAT JUL 22 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEAST MARINETTE COUNTY IN NORTHEAST WISCONSIN

* UNTIL 200 PM CDT

* AT 127 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER.  THIS STORM WAS
  LOCATED NEAR MARINETTE...AND MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PESHTIGO BY 140 PM...

HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.

LAT...LON 4512 8752 4519 8776 4503 8788 4490 8760

$$

KIECKBUSCH
3 follow-up statements
000 
WWUS53 KGRB 221839
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
139 PM CDT SAT JUL 22 2006

WIC075-221900-
/O.CON.KGRB.SV.W.0097.000000T0000Z-060722T1900Z/
MARINETTE WI-
139 PM CDT SAT JUL 22 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT 
FOR SOUTHEAST MARINETTE COUNTY...

AT 135 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER.  THIS STORM WAS 
LOCATED NEAR PESHTIGO...MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL MARINETTE COUNTY AT 150 PM

HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4512 8752 4519 8776 4503 8788 4490 8760

$$

KIECKBUSCH
000 
WWUS53 KGRB 221847
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
146 PM CDT SAT JUL 22 2006

WIC075-221900-
/O.CON.KGRB.SV.W.0097.000000T0000Z-060722T1900Z/
MARINETTE WI-
146 PM CDT SAT JUL 22 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT 
FOR SOUTHEAST MARINETTE COUNTY...

AT 144 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 3 MILES 
SOUTHEAST OF PESHTIGO...MOVING SOUTH AT 15 MPH.

HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4512 8752 4519 8776 4503 8788 4490 8760

$$

KIECKBUSCH
000 
WWUS53 KGRB 221901
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
200 PM CDT SAT JUL 22 2006

WIC075-221910-
/O.CAN.KGRB.SV.W.0097.000000T0000Z-060722T1900Z/
MARINETTE WI-
200 PM CDT SAT JUL 22 2006

...THE SEVERE THUNDERSTORM WARNING FOR MARINETTE COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED
AND SHIFTED OUT OF FAR SOUTHEAST MARINETTE COUNTY.

SO FAR...THERE HAVE BEEN NO REPORTS OF SEVERE WEATHER FROM THIS 
THUNDERSTORM.

LAT...LON 4512 8752 4519 8776 4503 8788 4490 8760

$$

KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:30 AM CDT, 9 hours earlier.

Area forecast discussion, Jul 22, 4:30 AM CDT, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
430 AM CDT SAT JUL 22 2006

.SHORT TERM...TODAY THROUGH SUNDAY. MID LEVEL DISTURBANCE MOVING
SOUTHEAST TOWARDS THE FORECAST AREA SHOULD DESTABILIZE THE ATMOPSHERE
TODAY AND BRING SCATTERED TO BROKEN THUNDERSTORMS...ESPECIALLY IN THE
AFTERNOON. WITH COLD 700MB TEMPERATURES AND LOW WET BULB ZERO HEIGHTS
EXPECT TO SEE AT LEAST A FEW PEA TO MARBLE SIZE HAIL REPORTS TODAY AND
GUSTY WINDS. SPC SEEMS TO BE THINKING THE SAME THING IN THEIR DAY ONE
OUTLOOK.

LINGERING SHOWERS SHOULD END OR DIMINISH THIS EVENING WITH GENERALLY DRY
WEATHER EXPECTED SUNDAY. MID LEVEL TEMPERATURES ARE STILL COOL SUNDAY
BUT NOT AS COLD AS TODAY. THERE ALSO APPEARS TO BE LESS UPPER FORCING.
SUPPOSE THERE COULD BE ISOLATED AFTERNOON SHOWERS ALONG LAKE BREEZES OR
SOMETHING...BUT WILL NOT MENTION NOW.

.LONG TERM...SUNDAY NGT THRU NXT FRI. MAIN FCST CHALLENGE REMAINS PCPN
TRENDS THRU MOST OF THE EXTENDED PERIOD AS SEVERAL BOUNDARIES TO BE IN
OUR GENERAL VCNTY.

MDLS REMAIN ON TRACK WITH REGARDS TO LOCATION OF ADVANCING CDFNT SUNDAY
NGT WITH THE BNDRY EXTENDED FROM CNTRL MN NEWD TO LK SUPERIOR BY 12Z
MON. GULF MSTR IS CUT-OFF BY ANOTHER BNDRY OVR THE SRN U.S. THUS MSTR WL
BE SOMEWHAT LIMITED. ANTICIPATE PCPN TO BE LOCATED ALONG AND JUST AHD OF
THE CDFNT SO CHC POPS FOR NRN WI STILL LOOKS GOOD. BELIEVE THO THAT ANY
PCPN CHCS WOULD NOT REACH SRN SECTIONS OF THE FCST AREA TIL MON SO HAVE
REMOVED POPS IN THESE LOCATIONS. MIN TEMPS IN THE LWR TO MID 60S FROM
PREV FCST ARE IN LINE WITH GUID SO NO CHGS MADE HERE. THE CDFNT TO
SETTLE ACROSS CNTRL WI ON MON AND COMBINE WITH A SHRTWV TROF...INCREASED
INSTABILITY (CAPES 1000-1500 J/KG/LIS AORUND -2)...AND ADDL LIFT FROM
RGT ENTRANCE RGN OF UPR JET TO GENERATE A CHC OF SHWRS/TSTMS ACROSS THE
ENTIRE FCST AREA. TEMPS MAY BE TRICKY ON MON DEPENDING ON THE TIMING OF
THE FNT AND EXTENT OF THE PCPN. IF FNT SLOWS DOWN ANY AT ALL...READINGS
OVR CNTRL/E-CNTRL WI COULD EASILY APPROACH 90 DEGS. PREFER TO LEAN
TOWARD THE WARMER MAV GUID.

APRS THE CDFNT WL BE PULLING UP NEARLY STNRY SOMEWHERE OVR CNTRL OR SRN
WI MON NGT AS IT BECOMES PARALLEL TO THE MEAN FLOW. WL NEED TO KEEP A
CHC POP GOING MON NGT VCNTY OF THE FNT...BUT PREFER TO DECREASE DOWN TO
A SLGT CHC OVR NRN WI. BNDRY PROGGED TO STILL BE MEANDERING OVR WI INTO
TUE (PERHAPS WITH A SML SHIFT BACK TO THE NORTH) AND WITH DAYTIME
HEATING/INCREASED INSTABILITY...WL NEED TO CARRY A CHC OF SHWRS/TSTMS
THRU TUE. AREAS SOUTH OF THIS BNDRY SHOULD BE WARM AND SOMEWHAT MUGGY
WITH 8H TEMPS PUSHING +20C AND GULF MSTR STARTING TO BE TAPPED.

A NEW CDFNT IS EXPECTED TO DROP SE TOWARD THE WRN GREAT LKS TUE NGT AND
SLIDE THRU WI ON WED. THE TIMING OF THIS FNT STILL HAS SOME MDL
DISCREPANICIES...BUT WITH A BNDRY AROUND THE FCST AREA...CHC POPS ARE
NECESSARY. CONFIDENCE NOT VERY HIGH FOR LATE NXT WEEK AS GFS/DGEX OUT OF
SORTS WITH THE EUROPEAN MDLS. UNDER THESE SITNS...BEST TO GO WITH THE
CURRENT FCST WHERE THE CDFNT TO BE SLOWLY PULLING AWAY ON THU FOLLOWED
BY HI PRES BUILDING INTO THE RGN FOR FRI.

&&

.GRB...WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM/KALLAS
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 22, 11:15 AM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1115 AM CDT SAT JUL 22 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1115 AM CDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS AN UPPER LEVEL
DISTURBANCE AND WEAK COLD FRONT MOVE ACROSS THE REGION. HAIL AND WIND
GUSTS TO 40 MPH ARE EXPECTED WITH SOME OF THE STORMS. ISOLATED SEVERE
STORMS WITH HAIL UP TO 1 INCH IN DIAMETER ARE POSSIBLE. ANY LINGERING
STORMS SHOULD DISSIPATE EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

THUNDERSTORMS ARE ALSO POSSIBLE FROM MONDAY THROUGH THURSDAY. LATER
FORECASTS WILL PROVIDE MORE DETAIL CONCERNING THE POTENTIAL FOR SEVERE
WEATHER DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE EXPECTED ISOLATED NATURE OF THE EVENT THIS AFTERNOON...
SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTERS ARE STILL URGED TO CALL
IN ANY REPORTS OF HAIL OR STRONG GUSTY WINDS.

LMZ521-522-541>543-564-231100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1115 AM CDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS AN UPPER LEVEL
DISTURBANCE AND WEAK COLD FRONT MOVE ACROSS THE REGION. HAIL AND WIND
GUSTS TO 40 MPH ARE EXPECTED WITH SOME OF THE STORMS. ANY LINGERING
STORMS SHOULD DISSIPATE EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

THUNDERSTORMS ARE ALSO POSSIBLE FROM MONDAY THROUGH THURSDAY. LATER
FORECASTS WILL PROVIDE MORE DETAIL CONCERNING THE POTENTIAL FOR SEVERE
WEATHER DURING THIS PERIOD.

KIECKBUSCH
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 12:56 PM CDTMarine Weather StatementGRB94 min
Jul 22, 2:03 PM CDTMarine Weather StatementGRB72 min
Jul 22, 2:56 PM CDTMarine Weather StatementGRB34 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.